Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 118, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 23, 2018, 6:37 PM MDT for Morrill County, Scotts Bluff County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2018, 6:37 PM MDT (00:37 UTC)
- Expired
- Jun 23, 2018, 7:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3839 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:27 PM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 23, 2:27 PM MDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
227 PM MDT Sat Jun 23 2018
.SHORT TERM...(This evening through Monday night)
Issued at 225 PM MDT Sat Jun 23 2018
Scattered showers and a few storms developing over northwest parts
of the CWA ahead of the next upper low evident on satellite over
western Montana. Expect convection to continue to increase through
this evening as the upper low moves towards the CWA overnight. Some
potential for heavy rainfall exists especially over northern parts
so the current flood watch looks fine. Rain may taper off some later
tonight as suggested by the HRRR but should increase again Sunday
as the upper low drifts slowly east into western Nebraska.
Instability not too high Sunday/ CAPES about 500-900 J/kg over the
NE Panhandle/ and latest SPC outlook has slipped the Slight risk
east of the CWA but a few stronger storms still may occur over the
NE Panhandle. Locally heavy rainfall still possible with stronger
storms. The upper low will continue to drift slowly eastward Sunday
night and Monday with showers and a few storms persisting over the
NE Panhandle in wrap-around flow. Monday night looks dry with clearing
skies.
.LONG TERM...(Tuesday through Saturday)
Issued at 225 PM MDT Sat Jun 23 2018
Some changes gleaned from the 12Z medium range models/ensembles.
Northwest flow aloft downstream of upper ridge early Tuesday becomes
zonal as shortwave energy translates east across far southern
Canada through Wednesday night. Flow aloft backs to the southwest
as a upper trough deepens over the northwest CONUS Thursday and
Friday. The GFS is deeper/slower than the ECMWF with this trough.
A weak surface front slips southward into the high plains
Wednesday and stalls along the Laramie Range Wednesday night. No
convection is forecast with this boundary, which shifts northward
as a warm front Thursday. This front again drifts southward with
the passage of a shortwave across the Dakotas. Isolated convection
is possible Thursday evening north and east of a line from
Douglas to Scottsbluff. A low pressure system develops over
northern WY Friday and tracks to the east in SD Friday night, with
front sagging south into portions of eastern WY and northern NE.
Isolated to scattered convection may develop as far south as
Wheatland, Scottsbluff and Alliance Friday night and Saturday.
Above normal temperatures will prevail through the long term with
highs in the 80s to mid 90s Tuesday and Thursday, and 80s
Wednesday, Friday and Saturday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday morning)
Issued at 1155 AM MDT Sat Jun 23 2018
Generally VFR. Scattered showers and thunderstorms will develop this
afternoon, becoming more numerous this evening. Onset will be between
20Z and 23Z in southeast WY, and after 23Z in western NE Panhandle.
Brief gusty/erratic winds, moderate turbulence and small hail will
accompany the stronger convection along and east of I-25. TSRA will
weaken to SHRA later this evening. Winds will shift to northerly as
a cold front passes through this evening.
&&
.FIRE WEATHER...
Issued at 225 PM MDT Sat Jun 23 2018
A low pressure system in the upper atmosphere will move across the area
through Sunday bringing widespread showers and thunderstorms, with
wetting rainfall in many areas. Heavy rainfall is possible, especially
over northern districts. The low pressure system will move east of the
area Sunday night and Monday with rain coming to and end. Warmer and
mainly dry weather is expected by midweek.
&&
.HYDROLOGY...
Issued at 225 PM MDT Sat Jun 23 2018
Scattered to numerous showers and thunderstorms will develop this
afternoon and evening across southeastern Wyoming and the western
Nebraska Panhandle. 700 mb mixing ratios over 7 g/kg will be more
than adequate for heavy rainfall with the stronger cells, with
accumulations over an inch through Sunday evening. Although storm
motion will not be particularly slow, training storms and already
saturated ground may cause localized flooding across the flood watch
area.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flood Watch from 6 PM MDT this evening through Sunday evening
for WYZ101>103.
NE...None.
&&
SHORT TERM...RE
LONG TERM...MAJ
AVIATION...MAJ
FIRE WEATHER...RE
HYDROLOGY...MAJ/ADLHazardous weather outlook, Jun 23, 11:14 AM MDT, 7 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Cheyenne WY 1114 AM MDT Sat Jun 23 2018 WYZ103>106-109>118-241100- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County- 1114 AM MDT Sat Jun 23 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated thunderstorms are expected to develop over the area this afternoon with more widespread showers and storms tonight. A few storms may produce gusty winds and small hail this afternoon and evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Showers and scattered thunderstorms will remain likely Sunday before ending Sunday night. Locally heavy rainfall is possible. .Spotter information statement... Spotter activation is not expected at this time. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-241100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- East Laramie County- 1114 AM MDT Sat Jun 23 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered thunderstorms are expected to develop over the area this afternoon with more widespread showers and storms tonight. A few storms may become strong and possibly severe by late this afternoon into this evening with gusty winds and hail the main threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Showers and scattered thunderstorms will remain likely Sunday before ending Sunday night. Locally heavy rainfall is possible. .Spotter information statement... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 23, 5:29 PM MDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Cheyenne WY 529 PM MDT SAT JUN 23 2018 NEZ002-003-095-096-240030- Box Butte NE-Dawes NE-North Sioux NE-South Sioux NE- 529 PM MDT SAT JUN 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE... SOUTHWESTERN DAWES AND SOUTHERN SIOUX COUNTIES UNTIL 630 PM MDT... At 528 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Agate Bed National Monument, or 18 miles northeast of Torrington, moving east at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Agate Bed National Monument around 545 PM MDT. Flahertys Corner around 610 PM MDT. Other locations impacted by this storm include Marsland. LAT...LON 4223 10405 4235 10405 4261 10333 4219 10318 TIME...MOT...LOC 2328Z 260DEG 34KT 4230 10398 Rubin
Special weather statement, Jun 23, 6:01 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
601 PM MDT SAT JUN 23 2018
NEZ003-240100-
Box Butte NE-
601 PM MDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOX BUTTE COUNTY UNTIL
700 PM MDT...
At 601 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hemingford, or 21 miles northwest of Alliance, moving southeast at 25
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Hemingford around 610 PM MDT.
Berea around 630 PM MDT.
Wild Horse Butte around 640 PM MDT.
Alliance around 650 PM MDT.
LAT...LON 4239 10336 4243 10325 4234 10275 4202 10275
4209 10305
TIME...MOT...LOC 0001Z 299DEG 21KT 4233 10316
RubinLocal storm report, Jun 23, 6:24 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
624 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST 2 W SCOTTSBLUFF 41.87N 103.70W
06/23/2018 E60 MPH SCOTTS BLUFF NE TRAINED SPOTTER
HALF INCH HAIL ALONG WITH VERY HEAVY RAINFALL AND STRONG
WINDS. HAIL LASTED TIL 618 PM.
&&
GCLAYCOMSpecial weather statement, Jun 23, 6:31 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
631 PM MDT SAT JUN 23 2018
NEZ019-021-240130-
Scotts Bluff NE-Morrill NE-
631 PM MDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF AND
CENTRAL MORRILL COUNTIES UNTIL 730 PM MDT...
At 631 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bayard, or 15 miles southeast of Scottsbluff, moving east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Bayard, Moomaws Corner and South Bayard Junction around 635 PM
MDT.
The Intersection Of Highway 385 And L62 around 650 PM MDT.
Bridgeport, Northport and Bridgeport State Recreation Area around
655 PM MDT.
Other locations impacted by this storm include McGrew.
LAT...LON 4172 10349 4188 10350 4187 10268 4176 10267
4174 10264 4172 10263 4159 10263
TIME...MOT...LOC 0031Z 279DEG 33KT 4178 10338
RubinLocal storm report, Jun 23, 6:33 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 1 S SCOTTSBLUFF 41.85N 103.66W
06/23/2018 M1.00 INCH SCOTTS BLUFF NE BROADCAST MEDIA
&&
DDEALLocal storm report, Jun 23, 6:37 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 1 W SCOTTSBLUFF 41.87N 103.68W
06/23/2018 M1.00 INCH SCOTTS BLUFF NE BROADCAST MEDIA
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:01 PM MDT | Special Weather Statement | CYS | Box Butte | 59 min |
| Jun 23, 6:31 PM MDT | Special Weather Statement | CYS | Morrill | 59 min |
| Jun 23, 7:16 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 35 min |
| Jun 24, 11:47 AM MDT | Special Weather Statement | CYS | Cheyenne | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.